Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


An ALT test result of 71
Feb 13, 2002

I have been taking 20mg per day of Lovastatin for 1 year with my evening meal. This resulted in the ALT tests.I have been told to decrease my dosage to 10mg per day. Per my cholesterol nurse, I am now scheduled for additional tests after 3/25/02.(ALT,AST,CK,Triglycerides) My main concern is the ALT result of 71. Prior ALT 69, (9/14/01) How bad is this? I have a glass or two of wine with dinner; should I stop? Can I have cirrhosis of the liver with this ALT reading? Is Lovistatin that bad for my liver? Thanking you in advance.

Response from Dr. Fried

The statin drugs for cholesterol may cause mild liver test abnormalities. Keep in mind that they are very important and have great benefits in terms of heart disease, etc. Your healthcare providers are doing the right thing by monitoring the liver enzymes and you should continue to consult with them regularly. If they continue to rise, most lkely they will stop the medicine (Note:69 to 71 is not a real change)to prevent serious liver injury which can happen, but is not common. Without knowing what your baseline liver enzymes have been, if they remain elevated, testing for other causes of chronic hepatitis may be warranted. You should avoid alcohol.



Previous
Hep B, confused?
Next
Drug Testing for a New Job

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement